Translator Disclaimer
August 2020 Heavy-tailed configuration models at criticality
Souvik Dhara, Remco van der Hofstad, Johan S. H. van Leeuwaarden, Sanchayan Sen
Ann. Inst. H. Poincaré Probab. Statist. 56(3): 1515-1558 (August 2020). DOI: 10.1214/19-AIHP980

Abstract

We study the critical behavior of the component sizes for the configuration model when the tail of the degree distribution of a randomly chosen vertex is a regularly-varying function with exponent $\tau -1$, where $\tau \in (3,4)$. The component sizes are shown to be of the order $n^{(\tau -2)/(\tau -1)}L(n)^{-1}$ for some slowly-varying function $L(\cdot )$. We show that the re-scaled ordered component sizes converge in distribution to the ordered excursions of a thinned Lévy process. This proves that the scaling limits for the component sizes for these heavy-tailed configuration models are in a different universality class compared to the Erdos–Rényi random graphs. Also the joint re-scaled vector of ordered component sizes and their surplus edges is shown to have a distributional limit under a strong topology. Our proof resolves a conjecture by Joseph (Ann. Appl. Probab. 24 (2014) 2560–2594) about the scaling limits of uniform simple graphs with i.i.d. degrees in the critical window, and sheds light on the relation between the scaling limits obtained by Joseph and in this paper, which appear to be quite different. Further, we use percolation to study the evolution of the component sizes and the surplus edges within the critical scaling window, which is shown to converge in finite dimension to the augmented multiplicative coalescent process introduced by Bhamidi et al. (Probab. Theory Related Fields 160 (2014) 733–796). The main results of this paper are proved under rather general assumptions on the vertex degrees. We also discuss how these assumptions are satisfied by some of the frameworks that have been studied previously.

Nous étudions le comportement critique des tailles des composantes du modèle de configuration lorsque la queue de la loi du degré d’un sommet choisi uniformément au hasard est une fonction à variation régulière d’exposant $\tau -1$, où $\tau \in (3,4)$. Nous montrons que les tailles des composantes sont d’ordre $n^{(\tau -2)/(\tau -1)}L(n)^{-1}$ où $L(\cdot )$ est une fonction à variation lente. Nous montrons également que les tailles des composantes, une fois ordonnées et remises à l’échelle, convergent en loi vers les longueurs ordonnées des excursions d’un processus de Lévy raréfié. Ceci montre que les limites d’échelle des tailles des composantes pour ces modèles de configuration à queue lourde sont dans une classe d’universalité différente des graphes aléatoires d’Erdos–Rényi. De plus nous montrons que le vecteur de ces tailles de composantes remises à l’échelle et de leurs excès respectifs convergent en loi pour une topologie forte. Notre approche résout une conjecture de Joseph (Ann. Appl. Probab. 24 (2014) 2560–2594) sur les limites d’échelle de graphes simples uniformes à degrés i.i.d. dans la fenêtre critique, et met en lumière les relations entre les limites d’échelle obtenues par Joseph et celles considérées dans cet article, qui se révèlent très différentes. Par ailleurs, nous utilisons un modèle de percolation pour étudier l’évolution des tailles des composantes et des arêtes en excès à l’intérieur de la fenêtre critique, dont nous montrons qu’elle converge au sens des marginales de dimension finie vers le coalescent multiplicatif augmenté introduit par Bhamidi et al. (Probab. Theory Related Fields 160 (2014) 733–796). Les résultats principaux de cet article sont montrés sous des hypothèses assez générales sur les degrés des sommets, et nous discutons des situations déjà considérées où ces hypothèses sont vérifiées.

Citation

Download Citation

Souvik Dhara. Remco van der Hofstad. Johan S. H. van Leeuwaarden. Sanchayan Sen. "Heavy-tailed configuration models at criticality." Ann. Inst. H. Poincaré Probab. Statist. 56 (3) 1515 - 1558, August 2020. https://doi.org/10.1214/19-AIHP980

Information

Received: 6 September 2017; Accepted: 13 March 2019; Published: August 2020
First available in Project Euclid: 26 June 2020

MathSciNet: MR4116701
Digital Object Identifier: 10.1214/19-AIHP980

Subjects:
Primary: 05C80, 60C05

Rights: Copyright © 2020 Institut Henri Poincaré

JOURNAL ARTICLE
44 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.56 • No. 3 • August 2020
Back to Top